Alert archive / Wyoming / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Jan 31, 2008, 4:17 AM MST. It took effect at Jan 31, 2008, 8:51 AM MST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 4:17 AM MST (11:17 UTC)
- In effect from
- Jan 31, 2008, 8:51 AM MST
- Expired
- Feb 1, 2008, 2:32 PM MST
- In force
- 30 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 311117 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 417 AM MST THU JAN 31 2008 ...SNOW AND STRONG WINDS WILL BE OVER THE SNOWY RANGE FROM MIDDAY TODAY THROUGH FRIDAY... .A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES THIS AFTERNOON THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER THE SNOWY RANGE DURING THAT TIME. THE COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW...NEAR BLIZZARD CONDITIONS AND HAZARDOUS...IF NOT DANGEROUS TRAVEL CONDITIONS. WYZ063-311930- /O.NEW.KCYS.WS.W.0003.080131T1800Z-080202T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 417 AM MST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST FRIDAY. WEST WINDS WILL GUST AS HIGH AS 65 MPH IN OPEN AREAS OF THE SNOWY RANGE STARTING AROUND MIDDAY AND CONTINUING THROUGH TONIGHT. SNOW...HEAVY AT TIMES...WILL ALSO FALL OVER THE SNOWY RANGE STARTING AROUND MIDDAY AND CONTINUING THROUGH FRIDAY. BY SUNSET FRIDAY...A TOTAL OF 6 TO 12 INCHES OF SNOW WILL FALL OVER THE SNOWY RANGE. THE LARGER TOTALS WILL BE ON THE WEST FACING SLOPES. THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND HAZARDOUS...IF NOT DANGEROUS TRAVEL CONDITIONS...OVER THE SNOWY RANGE THIS AFTERNOON THROUGH FRIDAY. VISIBILITIES WILL BE POOR AND ROADS SNOWPACKED AND SLICK. IF YOU MUST TRAVEL OVER THE SNOWY RANGE DURING THIS TIME BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. BRING ALONG A WINTER SURVIVAL KIT AND LET OTHERS KNOW OF YOUR TRAVEL PLANS. $$ WEILAND
7 follow-up statements
000 WWUS45 KCYS 311551 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 851 AM MST THU JAN 31 2008 ...STRONG WINDS AND SNOW WILL BE OVER THE SNOWY RANGE THROUGH FRIDAY... .A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES THIS AFTERNOON THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER THE SNOWY RANGE DURING THAT TIME. THE COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW...NEAR BLIZZARD CONDITIONS AND HAZARDOUS...IF NOT DANGEROUS TRAVEL CONDITIONS. WYZ063-010000- /O.EXT.KCYS.WS.W.0003.080131T1551Z-080202T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 851 AM MST THU JAN 31 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST FRIDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST FRIDAY. WEST WINDS WILL GUST AS HIGH AS 70 MPH IN OPEN AREAS OF THE SNOWY RANGE CONTINUING THROUGH TONIGHT CREATING SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE GREATLY REDUCED ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS. SNOW...HEAVY AT TIMES...WILL ALSO FALL OVER THE SNOWY RANGE BUT WILL NOT START UNTIL THIS EVENING AND CONTINUE THROUGH FRIDAY. BY SUNSET FRIDAY...A TOTAL OF 6 TO 12 INCHES OF SNOW WILL FALL OVER THE SNOWY RANGE. THE LARGER TOTALS WILL BE ON THE WEST FACING SLOPES. THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND HAZARDOUS...IF NOT DANGEROUS TRAVEL CONDITIONS...OVER THE SNOWY RANGE THROUGH FRIDAY. VISIBILITIES WILL BE POOR AND ROADS SNOWPACKED AND SLICK. IF YOU MUST TRAVEL OVER THE SNOWY RANGE DURING THIS TIME BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. BRING ALONG A WINTER SURVIVAL KIT AND LET OTHERS KNOW OF YOUR TRAVEL PLANS. $$ HAHN
000 WWUS45 KCYS 311739 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1039 AM MST THU JAN 31 2008 ...STRONG WINDS AND SNOW WILL BE OVER THE SOUTH CENTRAL WYOMING THROUGH FRIDAY... .A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES THIS AFTERNOON THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER THE SNOWY RANGE DURING THAT TIME. THE COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND POTENTIALLY DANGEROUS TRAVEL CONDITIONS. WYZ063-010145- /O.CON.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 1039 AM MST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. WEST WINDS WILL GUST AS HIGH AS 70 MPH IN OPEN AREAS OF THE SNOWY RANGE CONTINUING THROUGH TONIGHT CREATING SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE GREATLY REDUCED ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS. SNOW...HEAVY AT TIMES...WILL ALSO FALL OVER THE SNOWY RANGE BUT WILL NOT START UNTIL THIS EVENING AND CONTINUE THROUGH FRIDAY. BY SUNSET FRIDAY...A TOTAL OF 6 TO 12 INCHES OF SNOW WILL FALL OVER THE SNOWY RANGE. THE LARGER TOTALS WILL BE ON THE WEST FACING SLOPES. THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND HAZARDOUS...IF NOT DANGEROUS TRAVEL CONDITIONS...OVER THE SNOWY RANGE THROUGH FRIDAY. VISIBILITIES WILL BE POOR AND ROADS SNOWPACKED AND SLICK. IF YOU MUST TRAVEL OVER THE SNOWY RANGE DURING THIS TIME BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING. BRING ALONG A WINTER SURVIVAL KIT AND LET OTHERS KNOW OF YOUR TRAVEL PLANS. $$ WYZ061-010145- /O.NEW.KCYS.BS.Y.0006.080131T1739Z-080201T1200Z/ SOUTHWEST CARBON- INCLUDING THE CITY OF...RAWLINS 1039 AM MST THU JAN 31 2008 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO CREATE AREAS OF BLOWING SNOW ACROSS LOWER ELEVATIONS OF SOUTHWEST CARBON COUNTY THROUGH TONIGHT. VISIBILITIES WILL BE FREQUENTLY REDUCED TO BELOW 2 OR 3 MILES. IN LOCALIZED AREAS VISIBILITIES MAY BE REDUCED TO LESS THAN THREE QUARTERS OF A MILE. TRAVEL ACROSS SOUTHWEST CARBON COUNTY WILL BE ADVERSELY IMPACTED THROUGH TONIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS45 KCYS 312155 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MST THU JAN 31 2008 ...STRONG WINDS AND SNOW WILL CONTINUE THROUGH FRIDAY... .A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES TONIGHT AND CONTINUE THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER THE SNOWY RANGE AND SIERRA MADRES DURING THAT TIME. THE COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND POTENTIALLY DANGEROUS TRAVEL CONDITIONS. WYZ063-010700- /O.CON.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 255 PM MST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. WEST WINDS WILL GUST AS HIGH AS 70 MPH IN OPEN AREAS OF THE SNOWY RANGE AND SIERRA MADRES TONIGHT CREATING SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS. SNOW...BECOMING HEAVY AT TIMES...WILL DEVELOP OVER THE SNOWY RANGE BUT WILL NOT START UNTIL LATE THIS EVENING. SNOW WILL CONTINUE THROUGH FRIDAY. BY SUNSET FRIDAY...A TOTAL OF 7 TO 12 INCHES OF SNOW WILL FALL OVER THE SNOWY RANGE AND SIERRA MADRES. THE LARGEST TOTALS WILL BE FOUND ON THE WEST FACING SLOPES. THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND HAZARDOUS OVER THE SNOWY RANGE THROUGH FRIDAY. VISIBILITIES WILL BE POOR AND ROADS SNOW PACKED AND SLICK. IF TRAVEL IN AND AROUND THE WARNED AREAS IS NECESSARY...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE DEPARTURE. $$ WYZ061-010700- /O.CON.KCYS.BS.Y.0006.000000T0000Z-080201T1200Z/ SOUTHWEST CARBON- INCLUDING THE CITY OF...RAWLINS 255 PM MST THU JAN 31 2008 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO CREATE AREAS OF BLOWING SNOW ACROSS LOWER ELEVATIONS OF SOUTHWEST CARBON COUNTY THROUGH TONIGHT. VISIBILITIES WILL BE FREQUENTLY REDUCED TO BELOW 2 OR 3 MILES. IN LOCALIZED AREAS VISIBILITIES MAY BE REDUCED TO LESS THAN THREE QUARTERS OF A MILE. TRAVEL ACROSS SOUTHWEST CARBON COUNTY WILL BE ADVERSELY IMPACTED THROUGH TONIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ HAHN
000 WWUS45 KCYS 010351 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 851 PM MST THU JAN 31 2008 ...STRONG WINDS AND SNOW WILL CONTINUE THROUGH FRIDAY... .A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES OVERNIGHT AND CONTINUE THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER THE SNOWY RANGE AND SIERRA MADRES DURING THAT TIME. THE COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND POTENTIALLY DANGEROUS TRAVEL CONDITIONS. WYZ063-011300- /O.CON.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 851 PM MST THU JAN 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. WEST WINDS WILL GUST AS HIGH AS 70 MPH IN OPEN AREAS OF THE SNOWY RANGE AND SIERRA MADRES TONIGHT CREATING SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS. SNOW...BECOMING HEAVY AT TIMES...WILL DEVELOP LATE THURSDAY EVENING AND WILL CONTINUE THROUGH FRIDAY. BY SUNSET FRIDAY...A TOTAL OF 7 TO 12 INCHES OF SNOW WILL HAVE FALLEN OVER THE SNOWY RANGE AND SIERRA MADRES. THE LARGEST TOTALS WILL BE FOUND ON THE WEST FACING SLOPES. THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND HAZARDOUS TRAVEL OVER THE SNOWY RANGE THROUGH FRIDAY. VISIBILITIES WILL BE POOR AND ROADS SNOW PACKED AND SLICK. IF TRAVEL IN AND AROUND THE WARNED AREAS IS NECESSARY...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE DEPARTURE. $$ WYZ061-011200- /O.CON.KCYS.BS.Y.0006.000000T0000Z-080201T1200Z/ SOUTHWEST CARBON- INCLUDING THE CITY OF...RAWLINS 851 PM MST THU JAN 31 2008 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TO CREATE AREAS OF BLOWING SNOW ACROSS LOWER ELEVATIONS OF SOUTHWEST CARBON COUNTY OVERNIGHT. VISIBILITIES WILL BE FREQUENTLY REDUCED TO BELOW 1 MILE...ESPECIALLY AS NEW SNOW BEGINS TO FALL OVERNIGHT. LOCALIZED VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER OF A MILE. TRAVEL ACROSS SOUTHWEST CARBON COUNTY WILL BE ADVERSELY IMPACTED THROUGH TONIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ SOWKO
000 WWUS45 KCYS 011139 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 439 AM MST FRI FEB 1 2008 ...AREAS OF STRONG WINDS AND SNOW WILL CONTINUE TODAY... .A STORM SYSTEM WILL CONTINUE PRODUCING STRONG WINDS AND SNOW OVER THE SNOWY RANGE AND SIERRA MADRE RANGE TODAY. THE COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND POTENTIALLY DANGEROUS TRAVEL CONDITIONS. WYZ061-011245- /O.CAN.KCYS.BS.Y.0006.000000T0000Z-080201T1200Z/ SOUTHWEST CARBON- INCLUDING THE CITY OF...RAWLINS 439 AM MST FRI FEB 1 2008 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE BLOWING SNOW ADVISORY. WINDS HAVE GRADUALLY DECREASED OVERNIGHT AND BLOWING SNOW HAS BECOME LESS WIDESPREAD IN SOUTHWEST CARBON COUNTY OVERNIGHT. FOR THIS REASON...THE BLOWING SNOW ADVISORY HAS BEEN CANCELLED. PERIODS OF LIGHT SNOW WILL CONTINUE TODAY BUT BLOWING SNOW IS NOT EXPECTED TO BE A WIDESPREAD PROBLEM AS WINDS CONTINUE TO GRADUALLY DECREASE TODAY. $$ WYZ063-011945- /O.EXT.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 439 AM MST FRI FEB 1 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS WILL GUST AS HIGH AS 60 MPH IN OPEN AREAS OF THE SNOWY RANGE AND SIERRA MADRE RANGE TODAY CREATING SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE CONTINUE TO BE REDUCED ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TODAY. BY SUNSET TODAY...A TOTAL OF 7 TO 12 INCHES OF SNOW WILL HAVE FALLEN OVER THE SNOWY RANGE AND SIERRA MADRE RANGE. THE LARGEST TOTALS WILL BE FOUND ON THE WEST FACING SLOPES. THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND HAZARDOUS TRAVEL OVER THE SNOWY RANGE AND SIERRA MADRE RANGE TODAY. VISIBILITIES WILL BE POOR AND ROADS SNOW PACKED AND SLICK. IF TRAVEL IN AND AROUND THE WARNED AREAS IS NECESSARY...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE DEPARTURE. $$ JR
000 WWUS45 KCYS 011750 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MST FRI FEB 1 2008 ...AREAS OF GUSTY WINDS AND SNOW WILL CONTINUE TODAY... .A STORM SYSTEM WILL CONTINUE PRODUCING STRONG WINDS AND SNOW OVER THE SNOWY RANGE AND SIERRA MADRE RANGE TODAY. THE COMBINATION WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND POTENTIALLY DANGEROUS TRAVEL CONDITIONS. WYZ063-020000- /O.CON.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 1050 AM MST FRI FEB 1 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SNOW SHOWERS AND GUSTY WESTERLY WINDS WILL PERSIST OVER THE RANGES THROUGH THIS AFTERNOON...ESPECIALLY OVER WEST FACING SLOPES. THE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITIES WILL CONTINUE TO BE REDUCED ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS. SNOW WILL CONTINUE THROUGH TODAY. BY SUNSET...A TOTAL OF 7 TO 12 INCHES OF SNOW WILL HAVE FALLEN OVER THE SNOWY RANGE AND SIERRA MADRE RANGE. THE LARGEST TOTALS WILL BE FOUND ON THE WEST FACING SLOPES. IF TRAVEL IN AND AROUND THE WARNED AREAS IS NECESSARY...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE DEPARTURE. $$
000 WWUS45 KCYS 012132 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MST FRI FEB 1 2008 WYZ063-012245- /O.CAN.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 232 PM MST FRI FEB 1 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. WINDS AND SNOWFALL HAVE DIMINISHED OVER THE AREA AND SHOULD CONTINUE TO DIMINISH INTO THIS EVENING. SCATTERED SNOWSHOWERS WILL PERSIST BUT ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LIGHT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:41 AM MST, 36 minutes earlier.
Area forecast discussion, Jan 31, 3:41 AM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
341 AM MST THU JAN 31 2008
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
A BRIEF LULL IN THE WINTRY WEATHER WILL BE OVER THE CWA THIS MORNING
IN ADVANCE OF THE SHORTWAVE CURRENTLY OFF THE PACIFIC NORTHWEST
COAST. BY 18Z THE RIDGE AXIS THAT WAS TEMPORARILY OVER THE REGION IS
FLATTENED...ALLOWING FOR TIGHTER SURFACE PRESSURE GRADIENTS AND
INCREASING HEIGHT DIFFERENCES ALOFT. THE LOW LEVEL HEIGHT DIFFERENCES
BETWEEN KCAG AND KCPR INCREASE TO 60 METERS BY 18Z FROM THE 00Z
MODELS. THOSE LARGE HEIGHT DIFFERENCES PERSIST AND THE 300 MB JET
MOVES OVER THE CWA LATE THIS AFTERNOON AND TONIGHT AS ONE PORTION
OF THE SHORTWAVE TROUGH MOVES ACROSS SOUTH CENTRAL CANADA. A BROAD
TROUGH DEVELOPS OVER THE ROCKIES THROUGH FRIDAY BEFORE HEIGHTS ALOFT
START TO SLOWLY RISE FRIDAY NIGHT. THE RESULTING OROGRAPHIC FLOW
INCREASES OVER THE WEST PART OF THE CWA TONIGHT AND CONTINUES
THROUGH FRIDAY WITH ACCUMULATING SNOW THE RESULT MAINLY OVER THE
SNOWY RANGE. FOR NOW WILL PLACE 6 TO 12 INCHES OVER THE SNOWY RANGE
DURING THAT TIME WITH 2 TO 5 INCHES OVER THE LOWER ELEVATIONS OF
MAINLY CARBON COUNTY. THE STRONG WINDS WILL PRODUCE BLOWING AND
DRIFTING SNOW OVER AND WEST OF THE LARAMIE RANGE STARTING AROUND 18Z
AND CONTINUE THROUGH 12Z FRIDAY. MODELS FAIRLY CLOSE FOR THIS AREA
THROUGH FRIDAY NIGHT AND LOOK REASONABLE. WILL GO AHEAD AND UPGRADE
THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR AREAS OVER AND NEAR
THE MOUNTAINS FROM 18Z TODAY TO 12Z FRIDAY. IN ADDITION...DUE TO THE
COMBINATION OF THE SNOW...STRONG WINDS AND BLOWING SNOW WILL ISSUE A
WINTER STORM WARNING FOR THE SNOWY RANGE FROM 18Z TODAY TO 00Z
SATURDAY. DRIER AIR AND LIGHTER WINDS WILL BE OVER THE CWA FRIDAY
NIGHT.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...
UPPER FLOW PATTERN WILL BE GENERALLY FAST IN THE LONG TERM. ZONAL
FLOW SAT WILL BACK TO SOUTHWESTERLY SUNDAY BEFORE AN UPPER TROUGH
MOVES OVER THE REGION SUN NIGHT INTO MON. FLOW ALOFT WILL BECOME
FAST NORTHWESTERLY TUE THEN A LOW AMPLITUDE AND TRANSITORY UPPER
RIDGE WILL MOVE OVER THE AREA TUE NIGHT. FLOW WILL BECOME FAST AND
ZONAL WED. SURFACE LEESIDE TROUGHING SAT WILL INDUCE BREEZY AREAS
WITH A SMALL CHANCE OF OROGRAPHIC SNOW IN THE HIGHEST MOUNTAINS.
TEMPERATURES SAT WILL BE SOMEWHAT BELOW NORMAL. SURFACE LOW PRESSURE
WILL MOVE OVER NORTHERN WY SUN. SUN WILL BE A BIT MILDER AS A
SURFACE BASED THERMAL RIDGE DEVELOPS AHEAD OF THE SURFACE LOW. LIGHT
OROGRAPHIC SNOW WILL BE POSSIBLE FROM THE MOUNTAINS WESTWARD SUN AS
MOISTURE AND LIFT BOTH INCREASE. SURFACE LOW PRESSURE WILL
CONSOLIDATE OVER THE GREAT PLAINS MON BEFORE MOVING EAST. IT WILL
DRAG A COLD FRONT THROUGH THE FORECAST AREA WITH MON BEING COLDER
WITH A CHANCE OF SNOW. TUE WILL REMAIN CHILLY BUT MOISTURE WILL
DECREASE. CHANCE OF SNOW TUE WILL BE LIMITED TO THE HIGHEST
MOUNTAINS WHERE OROGRAPHY WILL ASSIST UPLIFT. LEESIDE TROUGHING WED
WILL RESULT IN A MILDER DAY WITH AREAS OF BRISK WINDS AND A CHANCE
OF OROGRAPHIC SNOW OVER WESTERN PORTIONS OF THE FORECAST AREA.
&&
.AVIATION...MVFR CEILINGS AND VISIBILITIES AND MOUNTAIN OBSCUREMENT
WILL SPREAD INTO CARBON COUNTY THIS AFTERNOON AND INTO ALBANY
COUNTY TONIGHT. THOSE CONDITIONS WILL CONTINUE THROUGH FRIDAY WITH
PERIODS OF IFR CEILINGS AND VISIBILITIES. ICING WILL BE AN ISSUE
OVER THAT AREA TONIGHT AND FRIDAY...STARTING OUT AS MIXED AND THEN
ALL RIME BY LATER TONIGHT. WEST WINDS WILL ALSO BE STRONG OVER MUCH
OF THE WYOMING PART OF THE CWA FROM MIDDAY THROUGH 12Z FRIDAY WITH
WIND GUSTS TO 50 KNOTS IN SOME AREAS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 11 AM TODAY TO 5 AM FRIDAY FOR AREAS OVER
AND NEAR THE MOUNTAINS. ZONES 63..64..66..67.
WINTER STORM WARNING FROM 11 AM TODAY TO 5 PM FRIDAY FOR THE
SNOWY RANGE. ZONE 63.
NE...NONE.
&&
WEILAND/JRHazardous weather outlook, Jan 30, 9:13 PM MST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 913 PM MST WED JAN 30 2008 WYZ059>070-010415- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 913 PM MST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FOR THE LARAMIE RANGE...NORTHERN CARBON COUNTY...AS WELL PLATTE COUNTY THURSDAY AFTERNOON AND THURSDAY NIGHT. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE. THIS MAY CREATE SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-010415- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 913 PM MST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 4:06 AM MST | High Wind Warning | CYS | 30 hr | |
| Jan 31, 10:39 AM MST | Blowing Snow Advisory | CYS | 18 hr |
Nearby
Winter Storm Warnings in Wyoming, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.